Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 4, 2014, 1:32 PM EDT for Collier County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 1:32 PM EDT (17:32 UTC)
- Expired
- Aug 4, 2014, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WWUS82 KMFL 041732
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
132 PM EDT MON AUG 4 2014
FLZ066-069-070-041815-
INLAND COLLIER COUNTY FL-HENDRY FL-COASTAL COLLIER COUNTY FL-
132 PM EDT MON AUG 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND COLLIER
COUNTY...WESTERN HENDRY AND NORTHWESTERN COASTAL COLLIER COUNTY...
* UNTIL 215 PM EDT
* AT 132 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER NORTH NAPLES...OR NEAR NAPLES...MOVING
NORTHEAST AT 25 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
NAPLES...AVE MARIA...GOLDEN GATE ESTATES...EAST NAPLES...
ORANGETREE...WEST TOLL GATE ON ALLIGATOR ALLEY...BIG CORKSCREW
ISLAND...NAPLES PARK...GOLDEN GATE...NORTH NAPLES...VINEYARDS...
LELY RESORT...INTERSECTION I-75 AND EVERGLADES BLVD...LELY...
PELICAN BAY...QUAIL CREEK ESTATE...LAKE TRAFFORD AND CORKSCREW
SWAMP SANCTUARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2629 8182 2632 8182 2632 8166 2642 8166
2642 8156 2653 8156 2654 8155 2620 8131
2609 8165 2612 8178 2614 8179 2612 8179
2612 8180 2629 8183
TIME...MOT...LOC 1732Z 241DEG 24KT 2621 8176
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 8:43 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 4, 8:43 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 843 AM EDT MON AUG 4 2014 .UPDATE... A FEW CHANGES WERE NEEDED TO THE PREVIOUS FORECAST PACKAGE. SURFACE TROUGH AXIS CONTINUES ACROSS THE PENINSULA. LATEST RADAR IMAGERY SHOWS CONVECTION ALREADY PRESENT ACROSS THE ATLANTIC WATERS. THIS ACTIVITY WILL CONTINUE THROUGH THE DAY AND EXPECTED TO INCREASE COVERAGE-WISE IN THE AFTERNOON/EVENING. THE CLOUD COVERAGE ACROSS THE PENINSULA IS EXPECTED TO DECREASE THIS MORNING ALLOWING FOR SUNSHINE TO HEAT UP THE ATMOSPHERE AND THEREFORE ENHANCING THIS AFTERNOON'S WEATHER PATTERN. WITH THIS...POPS HAD TO BE INCREASED TO THE NUMEROUS CATEGORY FOR THAT PERIOD. REST OF THE FORECAST SEEMS REASONABLE THEREFORE NO OTHER CHANGE WAS NECESSARY. && .PREV DISCUSSION... /ISSUED 754 AM EDT MON AUG 4 2014/ UPDATE... MAINLY VFR CONDITIONS WILL LIKELY PREVAIL THROUGH AT LEAST THE MID MORNING HOURS. RECENT GUIDANCE INDICATES CONVECTION MAY START AS EARLY AS 16Z. THIS IS CONSISTENT WITH RECENT SATELLITE IMAGERY INDICATING SOME GENERAL CLEARING ACROSS THE PENINSULA. WITH THE DEEP TROPICAL MOISTURE ACROSS THE REGION AND DAY TIME HEATING IF THE CLEARING TREND CONTINUES...SHOWERS/THUNDERSTORMS COULD START AROUND 16Z WITH ALL TERMINALS ASSIGNED VCTS AT THAT TIME. BRIEF PERIODS OF IFR CONDITIONS MAY BE POSSIBLE AFTER 16Z WITH OCCURRENCE OF HEAVY SHOWERS OR THUNDERSTORMS. 60 PREV DISCUSSION... /ISSUED 417 AM EDT MON AUG 4 2014/ DISCUSSION... EXTENSIVE RAIN SHIELD WITH EMBEDDED THUNDER MOVING SOUTH...IS CURRENTLY SOUTHWEST OF OUR GULF MARINE ZONES AND OVER THE FLORIDA KEYS. SHOWERS WERE ALSO MOVING NORTH ROUGHLY PARALLEL TO THE ATLANTIC COAST. AN AREA OF LOW PRESSURE THROUGH CENTRAL FLORIDA WAS RESPONSIBLE...AND MOVING NORTH. FLOW WILL EVENTUALLY VEER TO THE SOUTHWEST BY LATE TODAY...WITH SOUTHERLY OR EVEN SSE FLOW ALONG THE ATLANTIC COAST. WITH A COPIUS MOISTURE SUPPLY...NUMEROUS SHOWERS AND THUNDERSTORMS WOULD TYPICALLY BE A GIVEN. HOWEVER...WIDESPREAD CLOUDS ASSOC WITH LAST NIGHT'S CONVECTION AND SURFACE LOW...MAY LIMIT MUCH OF THE ACTIVITY THAT MODELS ARE SUGGESTING TODAY. CAN SEE A SIMILAR SCENARIO TO YESTERDAY...WHERE SHOWERS AND STORMS HANG JUST OFF THE ATLANTIC COAST...BEFORE DEVELOPMENT SPREADS INLAND AS INSOLATION WORKS ON EXTENSIVE CLOUD COVER. SURFACE CONVERGENCE WILL LIKELY MANIFEST NEAR THE ATLANTIC COAST OR JUST INLAND...AS SW WINDS FROM THE KEYS AND THE GULF ADVECT DEEPEST MOISTURE INTO SSE WINDS/SEABREEZE ALONG THE EAST COAST. THIS WIND FIELD COULD VERY WELL PRODUCE TRAINING RIGHT ALONG THE ATLANTIC COAST...SO AGAIN URBAN FLOOD THREAT IS GREATER THAN USUAL...ESPECIALLY NEAR SUCEPTIBLE MIAMI BEACH. WITH A WEAK SHORTWAVE ALSO LIFTING NORTH LATE THIS AFTERNOON...THUNDERSTORMS COULD LAST INTO THE EVENING HOURS AGAIN. EXPECTING TO GO BELOW GUIDANCE FOR TEMPS ACROSS MUCH OF THE AREA TODAY...WITH CLOUDS POSSIBLY AROUND ALL DAY. AS THE SURFACE LOW BEGINS TO DEPART ON TUESDAY...THERE WILL BE SOME ABATEMENT OF THE 2.2 TO 2.5 INCH PWATS ACROSS SOUTH FLORIDA. HOWEVER PLENTIFUL MOISTURE WILL BE PRESENT FOR SHOWERS AND STORMS. WITH THE LOW DEPARTED...THERE WILL NOT BE AN OBVIOUS TRIGGER...AND COVERAGE OF STORMS COULD BE EVEN LESS IF CLOUDS ARE PRESENT BEFORE DAYBREAK TUESDAY. THEREFORE POPS WILL BE LESS ON TUESDAY AND WEDNESDAY BUT HEAVY RAINFALL/URBAN WATER PROBLEMS WILL STILL BE OF CONCERN. SW TO W WINDS WILL FAVOR THE GULF COAST EARLY AND INLAND- EAST LATE DAY TUESDAY. MOST COVERAGE EXPECTED INLAND ON WEDNESDAY WITH WEAK WINDS...AS THE SURFACE HIGH FROM THE ATLANTIC FINALLY REACHES ACROSS THE PENINSULA AND INTO THE GULF OF MEXICO...THE FIRST TIME THIS HAS OCCURRED IN SEVERAL DAYS. BUT THIS MAY BE SHORT LIVED AS A SURFACE HIGH MARCHES ACROSS THE MIDDLE ATLANTIC AND WEDGES DOWN THE APPALACHIANS. ANOTHER SHOT OF COOLER AIR WILL ARRIVE ACROSS THE NORTHEAST AS ANOTHER H5 LOW CLOSES OFF OVER NEW ENGLAND BY FRIDAY. THESE TWO FEATURES WILL SPLIT THE SURFACE HIGH OVER SOUTH FLORIDA BY THE END OF THE WEEK AND POSSIBLY KEEP NEAR 2" PWAT AIR IN PLACE ON S TO SSE WINDS. THEREFORE...WHAT A FEW DAYS AGO LOOKED TO BE A RELATIVELY DRIER WEEKEND...IS LOOKING MORE WET IN PART THANKS TO ANOTHER TROUGH BUILDING ACROSS THE EASTERN UNITED STATES. MARINE... TROPICAL STORM BERTHA IS QUICKLY MOVING NORTH AND AWAY FROM THE BAHAMAS TODAY. WINDS ARE FORECAST TO REMAIN AROUND 5-15 KTS AND BECOME S TO SW LATER TODAY. WEAKER WINDS WILL RETURN BY MID WEEK BEFORE A GENERAL SSE TO S FLOW IS PREVALENT BY THE END OF THE WEEK AND THIS WEEKEND. SCATTERED SHOWERS AND STORMS COULD LEAD TO GUSTY WINDS AND LOCALLY CHOPPIER CONDITIONS EACH DAY ALONG WITH REDUCED VISIBILITIES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 77 91 77 / 60 40 60 30 FORT LAUDERDALE 85 78 92 80 / 60 40 50 20 MIAMI 86 79 91 79 / 60 30 50 20 NAPLES 87 77 90 77 / 60 50 50 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...60/BD LONG TERM....17/ERA
Hazardous weather outlook, Aug 4, 9:35 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 935 AM EDT MON AUG 4 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050145- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 935 AM EDT MON AUG 4 2014 ...SCATTERED TO NUMEROUS SHOWERS AND STORMS... ...ISOLATED STREET FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. THE MAIN IMPACT FROM THE THUNDERSTORMS WILL BE LIGHTNING AND GUSTY WINDS. WIND: WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH ANY THUNDERSTORMS. FLOODING: SLOW MOVING STORMS AND PERIODS OF HEAVY RAINFALL COULD RESULT IN PONDING ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE PRIMARY RISK BEING LIGHTNING, GUSTY WINDS, AND ISOLATED STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 4, 1:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
132 PM EDT MON AUG 4 2014
FLZ066-069-070-041815-
INLAND COLLIER COUNTY FL-HENDRY FL-COASTAL COLLIER COUNTY FL-
132 PM EDT MON AUG 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND COLLIER
COUNTY...WESTERN HENDRY AND NORTHWESTERN COASTAL COLLIER COUNTY...
* UNTIL 215 PM EDT
* AT 132 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER NORTH NAPLES...OR NEAR NAPLES...MOVING
NORTHEAST AT 25 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
NAPLES...AVE MARIA...GOLDEN GATE ESTATES...EAST NAPLES...
ORANGETREE...WEST TOLL GATE ON ALLIGATOR ALLEY...BIG CORKSCREW
ISLAND...NAPLES PARK...GOLDEN GATE...NORTH NAPLES...VINEYARDS...
LELY RESORT...INTERSECTION I-75 AND EVERGLADES BLVD...LELY...
PELICAN BAY...QUAIL CREEK ESTATE...LAKE TRAFFORD AND CORKSCREW
SWAMP SANCTUARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2629 8182 2632 8182 2632 8166 2642 8166
2642 8156 2653 8156 2654 8155 2620 8131
2609 8165 2612 8178 2614 8179 2612 8179
2612 8180 2629 8183
TIME...MOT...LOC 1732Z 241DEG 24KT 2621 8176
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Aug 3, 10:57 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Aug 4, 12:44 AM EDT | Special Marine Warning | MFL | 31 min | |
| Aug 4, 1:55 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 4, 2:28 PM EDT | Flash Flood Warning | MFL | Collier | 3 hr |
| Aug 4, 3:56 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Aug 4, 4:14 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.